MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt age and weight: unk.Concomitant product(s): collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a cc4204a collamer single piece lens, +20.0 diopter, but the surgeon did not like the way the lens was laying in the patient's eye, so the lens was removed.The lens was replaced with another lens.There was no patient injury.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated the lens was removed within the same surgery.There was no patient injury, no enlarged incision or sutures.The lens was replaced with another staar lens.The reporter indicated there was no issue with the lens, only the way the lens was positioned in the eye.(b)(4).
 
Additional Manufacturer Narrative
Correction: (b)(6) 2016.Result code(s): (operational problem) : visual inspection of the returned product found no visible damage to the lens.The lens was returned in a small amount of liquid.Conclusion code(s): (unable to confirm complaint): based on the complaint history, work order search, medical review and product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6150076
Report Number2023826-2016-01732
Device Sequence Number13547194
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public(01)00841542102391(17)180831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/06/2017
01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Patient Age78 YR